Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 34, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Sep 10, 2018, 4:24 AM CDT for Nueces County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2018, 4:24 AM CDT (09:24 UTC)
- Expired
- Sep 10, 2018, 6:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 27 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.4 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1253 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
717
WGUS54 KCRP 100924
FFWCRP
TXC355-101130-
/O.NEW.KCRP.FF.W.0034.180910T0924Z-180910T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
424 AM CDT MON SEP 10 2018
The National Weather Service in Corpus Christi has issued a
* Flash Flood Warning for...
Southeastern Nueces County in south central Texas...
* Until 630 AM CDT.
* At 423 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen over the Corpus Christi area. Flash flooding is
expected to begin shortly.
* Some locations that will experience flooding include...
Corpus Christi, Corpus Christi International Airport, Flour Bluff,
Corpus Christi Country Club, Christus Spohn Hospital South, Padre
Balli Park, Bay Area Medical Center, Corpus Christi Del Mar West
Campus, Cole Park, Mustang Island State Park, Driscoll Childrens
Hospital, Padre Isles Country Club, Corpus Christi Del Mar East
Campus, Naval Air Station Cabaniss Field, Texas A&M University
Corpus Christi, Waldron Field, Kings Crossing Golf Course, Chapman
Ranch and Corpus Christi Naval Air Station.
Additional rainfall amounts of 2 inches are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 2757 9754 2782 9750 2771 9714 2756 9722
2756 9724 2758 9725 2757 9726 2756 9725
2756 9726
$$
TMT1 follow-up statement
679
WGUS74 KCRP 101127
FFSCRP
Flash Flood Statement
National Weather Service Corpus Christi TX
627 AM CDT MON SEP 10 2018
TXC355-101136-
/O.EXP.KCRP.FF.W.0034.000000T0000Z-180910T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Nueces TX-
627 AM CDT MON SEP 10 2018
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN NUECES COUNTY WILL EXPIRE
AT 630 AM CDT...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat. Please continue to heed any remaining road closures.
LAT...LON 2757 9754 2782 9750 2771 9714 2756 9722
2756 9724 2758 9725 2757 9726 2756 9725
2756 9726
$$
HeavenerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 1:01 AM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Sep 10, 1:01 AM CDT, 3 hours 23 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
101 AM CDT Mon Sep 10 2018
.DISCUSSION...See Aviation section for 06Z TAFs.
&&
.AVIATION...Deep tropical moisture will remain over the region
through the period. Convection is expected to increase over the
Brush Country in proximity to weak low to mid level low along
the Rio Grande south of Laredo and assistance from weak low level
convergence over this area. Scattered convection will also
continue along the coast in a region of convergence along the
coast. IFR ceilings/vsbys are expected over LRD area overnight
while MVFR conditions will occur over the coastal plains with
IFR vsbys possible in stronger showers/storms. Activity could
wane over the Brush Country by the afternoon while focus shifts
toward the coastal plains. Will maintain MVFR ceilings as
prevailing through the rest of the period. Uncertain if the
convection will diminish some by late afternoon into the evening
as some of the models depict. Will keep VCSH in the latter part of
the forecast at this point.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 74 87 75 90 75 / 70 60 50 50 30
Victoria 71 87 72 89 73 / 70 70 40 50 30
Laredo 74 89 74 93 75 / 60 40 20 30 20
Alice 71 87 72 91 73 / 70 60 40 40 30
Rockport 75 87 77 89 77 / 70 60 50 50 30
Cotulla 71 87 72 90 73 / 50 40 20 30 20
Kingsville 74 88 74 91 74 / 70 60 50 40 30
Navy Corpus 79 88 78 90 78 / 70 60 50 50 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch until 10 AM CDT this morning For the following
zones: Duval...La Salle...McMullen...Webb.
GM...None.
&&
TMT/89...AVIATIONHazardous weather outlook, Sep 9, 7:01 PM CDT, 9 hours 23 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Corpus Christi TX 701 PM CDT Sun Sep 9 2018 TXZ229>234-239>247-342>347-442-443-447-110015- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 701 PM CDT Sun Sep 9 2018 This hazardous weather outlook is for South Texas. .DAY ONE...Tonight A Flash Flood Watch is in effect for Webb, La Salle, McMullen and Duval counties tonight. Numerous to widespread showers and thunderstorms producing moderate to heavy rainfall can be expected across South Texas tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday A Flash Flood Watch will continue in effect through Monday morning for Webb, La Salle, McMullen and Duval counties. Numerous to widespread showers and thunderstorms are expected across South Texas Monday, with additional shower and thunderstorms through much of the upcoming week. Some storms may produce heavy rainfall, dangerous lightning, and wind gusts up to 40 mph. Severe thunderstorms are not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-110015- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 701 PM CDT Sun Sep 9 2018 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Tonight Scattered to numerous showers and thunderstorms producing moderate to heavy rainfall can be expected across the Middle Texas Coastal Waters tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Numerous to widespread showers and thunderstorms are expected across the Middle Texas Coastal Waters Monday, with additional shower and thunderstorms through much of the upcoming week. Some storms may produce heavy rainfall, dangerous lightning, and wind gusts up to 40 mph. Severe thunderstorms are not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. ANM
In the hours before
Local storm report, Sep 10, 3:34 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
334 AM CDT MON SEP 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 AM FLASH FLOOD LAREDO 27.53N 99.49W
09/10/2018 WEBB TX FIRE DEPT/RESCUE
WATER RESCUES OCCURRING IN NORTHWEST LAREDO AT MINES
ROAD/FM 1472, AND LAS CRUCES/BRISTOL.
&&
EVENT NUMBER CRP1800164
LBEALThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 7:58 PM CDT | Areal Flood Advisory | CRP | La Salle, McMullen | 3 hr |
| Sep 9, 9:55 PM CDT | Areal Flood Advisory | CRP | Calhoun | 3 hr |
| Sep 10, 1:55 AM CDT | Areal Flood Advisory | CRP | Webb | 2 hr |
| Sep 10, 2:54 AM CDT | Areal Flood Advisory | CRP | La Salle, Webb | 2 hr |
| Sep 10, 3:33 AM CDT | Flash Flood Warning | CRP | Webb | 117 min |
| Sep 10, 4:09 AM CDT | Flash Flood Warning | CRP | La Salle | 2 hr |
| Sep 10, 5:21 AM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells | 3 hr |
| Sep 10, 6:18 AM CDT | Areal Flood Advisory | CRP | Duval, La Salle, Live Oak, McMullen, Webb | 3 hr |
| Sep 10, 6:59 AM CDT | Areal Flood Advisory | CRP | Aransas, Refugio, San Patricio | 3 hr |
| Sep 10, 7:11 AM CDT | Flash Flood Warning | CRP | Live Oak, McMullen | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.